JOURNAL ARTICLE

Isoniazid toxicity presenting as status epilepticus and severe metabolic acidosis

Yojana A Gokhale, Meghna S Vaidya, A D Mehta, N N Rathod
Journal of the Association of Physicians of India 2009, 57: 70-1
19753763
Isoniazid (INH) is an integral component of treatment of tuberculosis. An acute overdose is potentially fatal and is characterized by the clinical triad of repetitive seizures unresponsive to the usual anticonvulsants, metabolic acidosis with a high anion gap and coma. The diagnosis of INH overdose should be considered in any patient who presents to emergency medical services (EMS) with the triad. We report a patient presenting with multiple generalised tonic clonic (GTC) convulsions with severe metabolic acidosis as a manifestation of INH toxicity.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
19753763
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"

We want to hear from doctors like you!

Take a second to answer a survey question.